Skip to Content

Can you stop using Norco immediately or should there be a tapering off period?

Responses (1)

beanmarie 29 May 2010

wago, hi, I'm beanmarie. I just read your post. Getting off of Norco if you've been taking it for a long time can be very difficult. It really depends on how long you've been using. No matter how long, you should take it VERY SLOWLY. Norco is known for the difficulty of getting off of it. Some people use a Dr. prescribed drug called suboxone to help with the withdrawel. Trouble is, if you're on it for very long, you will have tremendous withdrawels from it. So if you decide to do that (you won't feel much of any withdrawels from the Norco), try to use it for as little a period of time that you can. You can also do a google search for "The Thomas Recipe." It is another way to help with withdrawels. You can use it without Dr. supervision. Follow it exactly, and do as he says: walk, walk walk, hot bathes, hot bathes, hot bathes. Just be sure to go slow. That is extremely important. If you just want to try to do it without any other aids (that is what I am doing), cut down by a half of a pill for five or 6 days. Then cut out the other half for the same. Then cut back a whole more for at least a week. Do that steadily (1 per week) until you are down to taking 2 or 3 a day. Depending on your pain level, you need to take the last few days the most carefully, as that is when the worst sets in. If you have only been taking Norco for a couple of weeks, just cut down one a day till you're off. Couple of months; cut down 1 a week, until you are down to 2 a day. Then see how you feel. If no problems, take the last two, for a couple of days, then stop. It might be handy, if you can handle this; have a small supply of extras on hand in case the withdrawels are worse than you thought (sometimes they are, sometimes they aren't). That way if you need to increase a little, add a half tablet and see if that is enough and if not, take the other half. Then after a couple of days, start again on the last few days of your tapering off. I want you to know. I am not a Doctor. This advice comes from my own use of Norco and the collected knowledge of many on this site, who have passed some of the info to me. I have also done extensive reading on this subject. I am down from 12-15 a day for several years to six, and I've been at it for four or five months now. It is, believe me, a very long process, if you've been on them for a long time, if you don't want to have extremely severe symptoms. I do good for awhile and then bad for a few days. It is a "work in progress", and that is okay, because I continue to try. If you can handle it and you want to go faster, cut back one every four days until you are down to a few a day. Then slowly back off from the rest. Some people experience severe withdrawel from Norco, some don't. I kind of fall in the middle. I get flu like symptoms, hot sweats and cold chills, aching all over, tired but can't sleep, terrible restless leg syndrome, nausea, dizziness. It is tolerable to me, but sometimes the pain puts me back using too much again. Then, I just start over, and forgive myself for not being able to continue on. A friend to help you through this is very helpful. I am here. There are many on this site who will be happy to support and pray for you too and for your recovery. But if there is someone there for you, this is great. I wish you luck. I hope I helped a little bit. God bless and keep you. beanmarie

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions